Alert archive / Ohio / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 103, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at May 4, 2012, 6:45 PM EDT for 4 counties in Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2012, 6:45 PM EDT (22:45 UTC)
- Expired
- May 4, 2012, 7:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, OH, Franklin County, OH, Madison County, OH, Pickaway County, OH
The radar
The Cincinnati radar (KILN), 60 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.8 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 476 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
857 WUUS51 KILN 042245 SVRILN OHC047-049-097-129-042330- /O.NEW.KILN.SV.W.0103.120504T2245Z-120504T2330Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 645 PM EDT FRI MAY 4 2012 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN FAYETTE COUNTY IN CENTRAL OHIO... SOUTHWESTERN FRANKLIN COUNTY IN CENTRAL OHIO... SOUTHERN MADISON COUNTY IN CENTRAL OHIO... NORTHWESTERN PICKAWAY COUNTY IN CENTRAL OHIO... * UNTIL 730 PM EDT. * AT 642 PM EDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR BOOKWALTER...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... MOUNT STERLING... IN ADDITION...MIDWAY...MADISON MILLS...BIG PLAIN...FIVE POINTS... DERBY...HARRISBURG...ORIENT AND DARBYVILLE ARE NEAR THE PATH OF THIS SEVERE THUNDERSTORM. THIS INCLUDES THE FOLLOWING INTERSTATE... I-71 BETWEEN MILE MARKERS 67 AND 97... PRECAUTIONARY/PREPAREDNESS ACTIONS... STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT FRIDAY EVENING FOR SOUTHEAST INDIANA AND NORTHERN KENTUCKY. && LAT...LON 3989 8312 3967 8303 3961 8359 3980 8358 TIME...MOT...LOC 2245Z 258DEG 23KT 3972 8349 $$
1 follow-up statement
995 WWUS51 KILN 042255 SVSILN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 655 PM EDT FRI MAY 4 2012 OHC047-049-097-129-042330- /O.CON.KILN.SV.W.0103.000000T0000Z-120504T2330Z/ FAYETTE OH-FRANKLIN OH-MADISON OH-PICKAWAY OH- 655 PM EDT FRI MAY 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHWESTERN PICKAWAY...SOUTHEASTERN MADISON...SOUTHWESTERN FRANKLIN AND NORTHEASTERN FAYETTE COUNTIES IN CENTRAL OHIO... AT 654 PM EDT...RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR MIDWAY...MOVING EAST AT 25 MPH. LOCATIONS IMPACTED INCLUDE... MOUNT STERLING. IN ADDITION...MADISON MILLS...FIVE POINTS...DERBY...HARRISBURG... ORIENT AND DARBYVILLE ARE NEAR THE PATH OF THIS STORM. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. && LAT...LON 3963 8347 3978 8350 3989 8312 3967 8303 TIME...MOT...LOC 2256Z 258DEG 23KT 3973 8340 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 4, 3:59 PM EDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 4, 3:59 PM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 359 PM EDT FRI MAY 4 2012 .SYNOPSIS... A COLD FRONT WILL PUSH SLOWLY SOUTH ACROSS THE REGION TONIGHT INTO SATURDAY...RESULTING IN A CHANCE OF THUNDERSTORMS. DRIER CONDITIONS ARE EXPECTED ON SUNDAY...BEFORE ANOTHER CHANCE OF THUNDERSTORMS RETURNS FOR MONDAY. ABOVE NORMAL TEMPERATURES WILL CONTINUE THROUGH EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... LATEST SURFACE ANALYSIS IS SHOWING A COLD FRONT STRETCHING FROM SOUTHERN LOWER MICHIGAN...ACROSS NORTHERN OHIO INTO CENTRAL PENNSYLVANIA. THIS FRONT IS FORECAST TO SAG SLOWLY SOUTH INTO OUR AREA OVERNIGHT TONIGHT. AHEAD OF THE FRONT...ISOLATED TO SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON. SOME MORNING CLOUDINESS ACROSS MUCH OF THE AREA LIMITED INSTABILITY INITIALLY...BUT WE HAVE WARMED UP ENOUGH NOW TO PUSH ML CAPES INTO THE 1000 TO 1500 J/KG RANGE WITH SOME ADDITIONAL DESTABILIZATION LIKELY THROUGH LATE AFTERNOON. MOST OF THE SHORT RANGE MESOSCALE MODELS ARE INDICATING THIS ACTIVITY BECOMING MORE WIDESPREAD THROUGH LATE AFTERNOON WITH IT THEN PUSHING SOUTH INTO SOUTHERN PORTIONS OF OUR FA THROUGH LATE EVENING. THIS SEEMS REASONABLE...ALTHOUGH COVERAGE AT THIS POINT IS NOT QUITE AS WIDESPREAD AS WHAT THE MODELS ARE INDICATING. AT ANY RATE...WILL ALLOW FOR CHANCE POPS TO PROGRESS INTO LIKELY CATEGORY THROUGH LATE AFTERNOON INTO EARLY EVENING AS BETTER COVERAGE PUSHES SOUTH. OTHER CONCERN IS LINE OF THUNDERSTORMS PUSHING EAST SOUTHEAST ACROSS SOUTHWEST INDIANA ATTM. THIS IS IN AN AREA OF BETTER DEEP LAYER SHEAR THAT NOSES INTO THE SOUTHWEST PORTION OF OUR FA. GENERALLY EXPECT THIS PCPN TO CONTINUE TO RIDE EAST SOUTHEAST ALONG THE BETTER INSTABILITY AXIS...BUT SUPPOSE THE NORTHERN EDGE COULD CLIP OUR FAR SOUTHWESTERN COUNTIES. BEST CHANCE FOR SEVERE WILL BE WITH THESE THUNDERSTORMS GIVEN THE BETTER SHEAR VALUES PRESENT ACROSS OUR SOUTHWEST. ELSEWHERE...SHEAR IS QUITE WEAK THROUGH THIS EVENING WHICH SHOULD HELP LIMIT SEVERE THREAT. THIS LIGHT SHEAR/WIND REGIME WILL HOWEVER RESULT IN SOME SLOW MOVING STORMS AND SOME OF THE FORECAST SOUNDINGS ARE HINTING AT THE POSSIBILITY OF SOME BACK BUILDING STORMS. THIS COULD LEAD TO SOME LOCALLY HEAVY RAINFALL AMOUNTS AS PWS WILL BE IN THE 1.2 TO POSSIBLY AS HIGH AS 1.5 INCH RANGE. WIDESPREAD FLOOD THREAT IS NOT TOTALLY CLEAR CUT THOUGH AS LOW LEVEL FORCING AND MOISTURE TRANSPORT FIELDS ARE NOT TERRIBLY IMPRESSIVE...WITH BETTER SIGNALS GENERALLY REMAINING TO OUR SOUTH. BETWEEN THIS AND THE FACT THAT HEAVY PCPN THIS MORNING MAINLY REMAINED JUST SOUTH AND EAST OF OUR FA...HAVE OPTED TO HOLD OFF ON A FLASH FLOOD WATCH AT THE MOMENT. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/... THE COLD FRONT WILL CONTINUE TO PUSH SOUTH ON SATURDAY BEFORE STALLING OUT ALONG OR JUST SOUTH OF THE OHIO RIVER. WITH THE FRONT LINGERING IN THE VICINITY...WILL HANG ON TO SOME CHANCE POPS ACROSS THE SOUTH THROUGH THE DAY. EXPECT ANY ACTIVITY TO BE MORE DIURNALLY DRIVEN WITH CHANCES TAPERING OFF THROUGH THE EVENING HOURS. WITH SOME SLIGHTLY COOLER AIR FILTERING IN BEHIND THE FRONT...EXPECT HIGHS TO RANGE FROM THE MID 70S FAR NORTH TO THE LOWER 80S IN THE FAR SOUTH ON SATURDAY. && .LONG TERM /SUNDAY THROUGH FRIDAY/... FORECAST IS IN LOWER THAN AVERAGE CONFIDENCE FOR THE BETTER PART OF NEXT WEEK. HPC FORECASTS ARE GIVING CHANCES OF PRECIPITATION WHICH IS IN OPPOSITION TO WHAT WOULD BE EXPECTED GIVEN THEIR OWN MANUAL PROGS. THE PROGS HAVE HIGH PRESSURE AND NORTHERLY FLOW OVER THE OHIO VALLEY AFTER FRONTAL PASSAGE WHICH BISECTS OHIO AT 12Z TUESDAY. I COULD SEE SOME LINGERING COLD POOL SHOWERS FOR THE DAYTIME PERIOD ON WEDNESDAY OR EVEN THURSDAY...GENERALLY LIGHT STUFF. HOWEVER THEIR GUIDANCE WAS 30 AND 40 PERCENT FOR WEDNESDAY AND THURSDAY WHICH IS ENTIRELY TOO HIGH. WILL CONTINUE A DRY FORECAST FOR MID WEEK ONWARD AND KEEP A COOL START WEDNESDAY WITH A SLIGHT WARMUP GIVEN MORE SUN THAN NOT EACH SUCCESSIVE DAY BEYOND WEDNESDAY. UNTIL THE FROPA EARLY TUESDAY...MODELS ARE IN FAIR AGREEMENT WITH ONE ANOTHER AND HAVE HIGH PRESSURE SUNDAY GIVE WAY TO THE LOW AND SUBSEQUENT COLD FRONT MONDAY AND OVERNIGHT. TEMPERATURES WILL BE ABOVE NORMAL AHEAD OF MONDAYS SYSTEM AND THEN DROP TO NEAR NORMAL IN THE COLDER AIR FOUND BEHIND IT. && .AVIATION /19Z FRIDAY THROUGH WEDNESDAY/... SHOWERS AND THUNDERSTORMS WILL DEVELOP LATER THIS AFTERNOON AND THIS EVENING AHEAD OF A WEAK FRONTAL BOUNDARY. MVFR/IFR CONDITIONS WILL OCCUR IN HEAVIER STORMS. HAVE HELD OFF FORECASTING ANY TEMPOS FOR NOW UNTIL CONVECTION TIMING BECOMES MORE APPARENT. HOWEVER...THE BEST CHANCES FOR REDUCED VSBYS/CIGS DUE TO CONVECTION WILL BE BETWEEN THE 23Z TO 06Z TIME FRAME. AFTER THAT...FOG/MIST MAY DEVELOP...ESPECIALLY AT THOSE LOCATIONS THAT RECEIVE RAINFALL THIS EVENING. CIGS WILL ALSO LOWER BEHIND THE CONVECTION AND WILL REMAIN MVFR ACROSS THE AREA FOR THE REMAINDER OF THE NIGHT. AFTER SUNRISE SATURDAY...CIGS WILL GRADUALLY IMPROVE TO VFR...HOWEVER MAY TAKE UNTIL THE AFTERNOON TO DO SO ACROSS THE NORTHERN TERMINALS. OUTLOOK...MVFR CEILINGS POSSIBLE SATURDAY. THUNDERSTORMS POSSIBLE AGAIN MONDAY AFTERNOON AND NIGHT. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...JGL NEAR TERM...JGL SHORT TERM...JGL LONG TERM...FRANKS AVIATION...LATTO
Hazardous weather outlook, May 4, 4:15 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 415 PM EDT FRI MAY 4 2012 INZ073>075-080-KYZ089>100-OHZ077>079-081-088-052015- RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON- CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HAMILTON- CLERMONT-BROWN-ADAMS-SCIOTO- 415 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. IN ADDITION...A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS THIS EVENING...WITH DAMAGING WIND THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074- 080-082-052015- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE- 415 PM EDT FRI MAY 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TONIGHT. SOME OF THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAIN WITH LOCALIZED FLOODING POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 4, 5:39 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 539 PM EDT FRI MAY 4 2012 OHZ052-053-042215- CHAMPAIGN OH-CLARK OH- 539 PM EDT FRI MAY 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHERN CLARK AND CENTRAL CHAMPAIGN COUNTIES THROUGH 615 PM EDT... AT 538 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR WESTVILLE...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...URBANA. ALSO...POWHATTAN...CABLE...CATAWBA STATION...MUTUAL AND CATAWBA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 4018 8360 3999 8361 4006 8397 4019 8393
Special weather statement, May 4, 6:16 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 616 PM EDT FRI MAY 4 2012 KYZ097-099-OHZ078-079-042245- MASON KY-BRACKEN KY-BROWN OH-CLERMONT OH- 616 PM EDT FRI MAY 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN CLERMONT...SOUTHERN BROWN...NORTHERN BRACKEN AND NORTHERN MASON COUNTIES THROUGH 645 PM EDT... AT 612 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR BRADFORD...MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BROOKSVILLE... AUGUSTA...WASHINGTON...MAYSVILLE...RIPLEY AND ABERDEEN. ALSO...ROCK SPRINGS...WOOLCUTT...UTOPIA...PARINA...CHATHAM... HIGGINSPORT...REDOAK AND SOMO ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. LAT...LON 3871 8422 3885 8421 3881 8372 3857 8372
Special weather statement, May 4, 6:17 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 617 PM EDT FRI MAY 4 2012 OHZ052-053-042245- CHAMPAIGN OH-CLARK OH- 617 PM EDT FRI MAY 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLARK AND SOUTHEASTERN CHAMPAIGN COUNTIES THROUGH 645 PM EDT... AT 616 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR URBANA... MOVING EAST AT 20 MPH. WIND GUSTS TO 40 MPH AND ONE HALF INCH DIAMETER HAIL ARE POSSIBLE WITH THIS STORM. IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...MECHANICSBURG. ALSO...POWHATTAN...MUTUAL...CATAWBA STATION AND CATAWBA ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. LAT...LON 4015 8350 3994 8354 4006 8387 4016 8384
Special weather statement, May 4, 6:29 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
629 PM EDT FRI MAY 4 2012
OHZ053-054-062-063-042300-
CLARK OH-FAYETTE OH-GREENE OH-MADISON OH-
629 PM EDT FRI MAY 4 2012
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MADISON...EASTERN
GREENE...NORTHERN FAYETTE AND SOUTHERN CLARK COUNTIES THROUGH 700 PM
EDT...
AT 624 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR SHADY
GROVE...MOVING EAST AT 30 MPH.
WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS
STORM.
IN ADDITION...HEAVY RAIN CAN BE EXPECTED WITH THIS STORM.
SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...SOUTH CHARLESTON...
JEFFERSONVILLE...BLOOMINGBURG...LONDON AND MOUNT STERLING.
ALSO...MILLEDGEVILLE...SOUTH SOLON...LISBON...PLATTSBURG...
BOOKWALTER...MIDWAY...MADISON MILLS AND MADISON LAKE ARE NEAR THE
PATH OF THIS STRONG THUNDERSTORM.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES
STRONGER...THEN A WARNING MAY BE NEEDED.
LAT...LON 3960 8327 3956 8378 3991 8399 3993 8329
3971 8325Local storm report, May 4, 6:37 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
637 PM EDT FRI MAY 04 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM FLOOD 5 W URBANA 40.11N 83.84W
05/04/2012 CHAMPAIGN OH BROADCAST MEDIA
PHOTO SUBMITTED TO WDTN OF FARM FIELD FLOODING ON SR-560
&&
SNYDERSpecial weather statement, May 4, 6:37 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 637 PM EDT FRI MAY 4 2012 OHZ042-051-042300- DARKE OH-MIAMI OH- 637 PM EDT FRI MAY 4 2012 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN MIAMI AND EASTERN DARKE COUNTIES THROUGH 700 PM EDT... AT 633 PM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR UNION CORNERS...MOVING EAST AT 15 MPH. WIND GUSTS TO 40 MPH AND PENNY SIZE HAIL ARE POSSIBLE WITH THIS STORM. SOME LOCATIONS THAT MAY BE AFFECTED INCLUDE...BRADFORD...PLEASANT HILL AND COVINGTON. ALSO...UNION CORNERS...HORATIO...CIRCLE HILL...CLAYTON AND LUDLOW FALLS ARE NEAR THE PATH OF THIS STRONG THUNDERSTORM. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT. IF THIS STORM BECOMES STRONGER...THEN A WARNING MAY BE NEEDED. LAT...LON 4019 8427 3998 8427 4003 8457 4015 8457
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 4, 2:43 PM EDT | Special Weather Statement | ILN | Auglaize | 32 min |
| May 4, 2:47 PM EDT | Areal Flood Advisory | ILN | Auglaize | 88 min |
| May 4, 3:15 PM EDT | Special Weather Statement | ILN | Hardin | 30 min |
| May 4, 3:26 PM EDT | Areal Flood Advisory | ILN | Hardin | 94 min |
| May 4, 4:05 PM EDT | Flash Flood Warning | ILN | Auglaize, Hardin, Logan | 65 min |
| May 4, 4:38 PM EDT | Special Weather Statement | ILN | Butler | 37 min |
| May 4, 4:59 PM EDT | Severe Thunderstorm Warning | ILN | Butler, Clinton, Greene, Warren | 34 min |
| May 4, 5:08 PM EDT | Severe Thunderstorm Warning | ILN | Greene, Montgomery | 26 min |
| May 4, 5:11 PM EDT | Special Weather Statement | ILN | Logan | 34 min |
| May 4, 5:39 PM EDT | Special Weather Statement | ILN | Champaign | 36 min |
| May 4, 5:42 PM EDT | Areal Flood Advisory | ILN | Champaign, Logan, Union | 2 hr |
| May 4, 5:44 PM EDT | Tornado Warning | ILN | Champaign | 22 min |
| May 4, 6:17 PM EDT | Special Weather Statement | ILN | Champaign | 28 min |
| May 4, 6:29 PM EDT | Special Weather Statement | ILN | Madison | 31 min |
| May 4, 6:37 PM EDT | Special Weather Statement | ILN | Miami | 23 min |
| May 4, 6:49 PM EDT | Areal Flood Advisory | ILN | Delaware, Franklin, Madison, Union | 116 min |
| May 4, 6:54 PM EDT | Special Weather Statement | ILN | Warren | 66 min |
| May 4, 7:36 PM EDT | Areal Flood Advisory | ILN | Auglaize, Champaign, Clark, Greene, Logan, Madison and 4 more | 5 hr |
| May 4, 7:50 PM EDT | Special Weather Statement | ILN | Adams | 25 min |
| May 4, 7:53 PM EDT | Flash Flood Warning | ILN | Champaign, Clark | 4 hr |
| May 4, 7:55 PM EDT | Areal Flood Advisory | ILN | Delaware, Fairfield, Franklin, Hocking, Licking, Madison and 2 more | 4 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.